Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 9, 2011, 9:03 PM EDT for Coweta County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 9:03 PM EDT (01:03 UTC)
- Expired
- Jun 9, 2011, 9:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448
WWUS82 KFFC 100103
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT THU JUN 9 2011
GAZ044-053-100130-
903 PM EDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN NORTHERN COWETA AND SOUTHERN FULTON COUNTIES UNTIL 930 PM EDT...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTHERN COWETA AND SOUTHERN FULTON COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHATTAHOOCHEE HILL
COUNTRY...PALMETTO...ARNCO-SARGENT...PLANT YATES...MADRAS...DUNAWAY
GARDENS...ROSCOE AND NEWNAN. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3348 8489 3349 8486 3351 8485 3352 8482
3354 8483 3356 8483 3360 8480 3363 8475
3354 8462 3336 8476 3342 8496
TIME...MOT...LOC 0102Z 039DEG 9KT 3353 8477
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 7:10 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 9, 7:10 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT THU JUN 9 2011
.PREV DISCUSSION... /ISSUED 221 PM EDT THU JUN 9 2011/
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE HOLDING OVER THE SOUTHEAST THROUGH FRIDAY. HOWEVER A
LOW PRESSURE WAVE DEVELOPING OVER THE BAHAMAS AND DOWN TO CUBA COULD
BREAK DOWN THE RIDGE ON OUR EAST SIDE AS THIS SLIDES NORTHWARD. THE
NAM IS THE MORE AGGRESSIVE WITH THIS WHILE THE GFS/ECMWF KEEP IT AS
AN OPEN WAVE WITH WEAK SURFACE PRESSURE. AT THIS POINT WILL GO WITH
THE GFS/ECMWF. OVER THE SHORT TERM THE DEEPEST MOISTURE HOLDS OVER
NORTH AND INTO WEST CENTRAL GEORGIA AND THIS WILL BE THE LOCATION
FOR THE BEST CHANCE OF AFTERNOON/EVENING THUNDERSTORMS...ALTHOUGH
THE RISK IS LOW. PRECIPITATION THAT DOES FORM SHOULD DISSIPATE BY
MIDNIGHT EACH NIGHT. NO CHANGE IN AIRMASS...THEREFORE NO RELIEF FROM
THE HEAT THROUGH AT LEAST SATURDAY AND WILL STAY CLOSE TO
PERSISTENCE ON TEMPS...BOTH MAX AND MIN.
LONG TERM /SUNDAY THROUGH THURSDAY/...
PATTERN CHANGE EARLY NEXT WEEK STILL ON TRACK. HOWEVER DIFFERENCES
BETWEEN GFS AND ECMWF AS FOR HOW LONG IT WILL LAST. GFS KEEPS THE
CWA IN A NORTHWEST FLOW THROUGHOUT THE WEEK WHILE THE ECMWF PUSHES
THE EASTERN TROUGH OVER THE ATLANTIC WITH ANOTHER RIDGE BUILDING
OVER THE EASTERN U.S. BY MID WEEK. AT THIS POINT DUE TO UNCERTAINTY
WILL NOT MAKE ANY CHANGES TO THE LONG TERM.
CLIMATE...
RECORDS FOR 06-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 99 1953 56 1913 74 1981 50 1977
1926
1911
KATL 99 1953 56 1913 74 1898 48 1977
1880
KCSG 98 1993 75 1957 75 2010 60 1980
1968 1998
1963 1981
KMCN 99 1993 58 1913 76 1981 50 1913
1963
1898
&&
.AVIATION...
00Z UPDATE...
STORMS/CB'S WILL DIMINISH THROUGH THE EVENING WITH VFR CLOUDS REMAINING.
EXPECTING SOME MVFR VSBYS HAZE/FOG OVERNIGHT DUE TO AREAS OF
RAINFALL AND LIGHT WINDS. WITH THE DIEING CONVECTION...WINDS WILL
BECOME LIGHT AND VARIABLE. VARIABLE WINDS 15G25KT CAN BE EXPECTED
NEAR CONVECTION WITH POSSIBLE MVFR CONDITIONS. BDL
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE FOR VFR CLOUDS.
MEDIUM CONFIDENCE FOR VSBYS AND WIND.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 95 70 94 / 30 20 20 20
ATLANTA 72 93 72 92 / 30 20 20 20
BLAIRSVILLE 67 85 67 84 / 40 30 30 30
CARTERSVILLE 69 95 69 94 / 40 30 30 30
COLUMBUS 72 96 72 95 / 20 10 10 10
GAINESVILLE 71 92 71 91 / 40 30 30 30
MACON 69 95 69 94 / 20 10 10 10
ROME 67 95 67 94 / 40 30 30 30
PEACHTREE CITY 66 95 66 93 / 30 20 20 20
VIDALIA 68 95 68 94 / 5 0 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Jun 9, 3:13 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 PM EDT THU JUN 9 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 313 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS STRONG STORMS ACROSS NORTH GEORGIA THROUGH THIS EVENING. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE OVER THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE STRONGER STORMS WILL BE CLOUD TO GROUND LIGHTNING...UP TO NICKEL SIZED HAIL...AND WINDS GUSTING TO NEAR 40 MPH. THE BEST AREA FOR STRONG THUNDERSTORMS WILL BE NORTH OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR STRONG THUNDERSTORMS WILL BE THROUGH 10 MPH THIS EVENING. .DISCUSSION... DAYTIME HEATING HAS ONCE AGAIN AIDED IN THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON. THE STRONGER STORMS HAVE ALREADY PRODUCED UP TO NICKEL SIZED HAIL OVER THE MOUNTAINS OF NORTHEAST GEORGIA. THIS ACTIVITY WILL CONTINUE AND SLOWLY DRIFT WEST AND SOUTH...HOWEVER AS THE EVENING PROGRESSES THE ACTIVITY WILL WEAKEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 9, 7:22 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 9 NW GREENVILLE 33.12N 84.82W
06/09/2011 MERIWETHER GA 911 CALL CENTER
SEVERAL TREES DOWN ACROSS NORTHWEST MERIWETHER COUNTY.
&&
17Local storm report, Jun 9, 7:23 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 9 NW GREENVILLE 33.12N 84.82W
06/09/2011 M0.88 INCH MERIWETHER GA 911 CALL CENTER
&&
17Local storm report, Jun 9, 7:42 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG DOUGLASVILLE 33.75N 84.75W
06/09/2011 DOUGLAS GA 911 CALL CENTER
NUMEROUS POWER LINES DOWN ACROSS DOUGLASVILLE.
&&
17Special weather statement, Jun 9, 7:49 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 749 PM EDT THU JUN 9 2011 GAZ042-053-100015- 749 PM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN CARROLL AND COWETA COUNTIES UNTIL 815 PM EDT... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLANT YATES...MOVING SOUTH AT 10 MPH. WIND GUSTS OF 45 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL AND COWETA COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PLANT YATES...WHITESBURG...ARNCO-SARGENT AND HANDY. && LAT...LON 3334 8498 3349 8502 3354 8488 3338 8483 TIME...MOT...LOC 2349Z 347DEG 7KT 3345 8491
Special weather statement, Jun 9, 7:53 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT THU JUN 9 2011
GAZ061-074-100030-
753 PM EDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON AND HANCOCK COUNTIES UNTIL 830 PM EDT...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMBURG STATE PARK...MOVING SOUTHEAST AT 25
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON AND HANCOCK COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HAMBURG STATE PARK...WARTHEN AND
DOWNS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3298 8275 3321 8291 3322 8291 3329 8279
3327 8278 3325 8275 3317 8273 3313 8266
3310 8264 3309 8264 3306 8262 3305 8262
TIME...MOT...LOC 2353Z 326DEG 23KT 3318 8275Special weather statement, Jun 9, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT THU JUN 9 2011
GAZ044-053-100130-
903 PM EDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN NORTHERN COWETA AND SOUTHERN FULTON COUNTIES UNTIL 930 PM EDT...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTHERN COWETA AND SOUTHERN FULTON COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHATTAHOOCHEE HILL
COUNTRY...PALMETTO...ARNCO-SARGENT...PLANT YATES...MADRAS...DUNAWAY
GARDENS...ROSCOE AND NEWNAN. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3348 8489 3349 8486 3351 8485 3352 8482
3354 8483 3356 8483 3360 8480 3363 8475
3354 8462 3336 8476 3342 8496
TIME...MOT...LOC 0102Z 039DEG 9KT 3353 8477The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:18 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 15 min |
| Jun 10, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 39 min |
| Jun 10, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Webster | 24 min |
| Jun 10, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 31 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.